Jump to content



Photo

Can Withdrawal Starts After 6-7 Weeks After Stopping Cymbalta


  • Please log in to reply
10 replies to this topic

#1 Bat

Bat

    Newbie

  • Members
  • Pip
  • 5 posts

Posted 12 January 2018 - 04:08 AM

Hi,

I would like to know if withdrawal can start after 6 weeks from stopping cymbalta.

To know my history, i've been on cipralex (lexapro) for around 12 years. I've started it because of extreme anxiety and panic disorder. I was in a state that i couldn't function anymore. It worked fine for anxiety and panic attacks but i needed sometimes to take xanax. I tried to switch midway to seroxat because i developed tourettes syndrome (tics), but it went very bad and i went back to cipralex. I took the lowest dose tryptizol (tricyclic) and propanolol for the tics but it didin't work.
I tapered cipralex over 4 or 5 months, after having a vibration feeling in my right foot, while taking 10 mg triptizole and 10 mg propanolol. I kept taking both medicines after stopping cipralex for around 5 months and took librax if needed. I was feeling good after cipralex for 3 months, but i got an inflamation in the prostat and started feeling bad especially after the antibiotic.
I was a bit anxious so i started cymbalta 30 mg.
To be honest, cymbalta was very good to my anxiety and panic attacks. It was even better than cipralex and i didn't need to increase the dose over 30 mg.
I started working out (some cardio and some weight lifting) and lost weight. Now i was on cymbalta for 5 months and started having nausea.

I thought it was the time to stop antidepressants.
I tapered by taking 30 mg one day and skip the other for 10 days then skipped 2 days and took one then stopped.
During the first 6 weeks i only had the brain zaps but i could live with it. The nausea went too after a couple of weeks. I was still working out once or twice per week. I had flu by the 4th week so i didn't work out for 2 weeks then one day after 3 days eating junk I got heartburn then by night i felt cold and kept shivering with muscle jerks for around 15 minutes. I took librax 5 minutes before the attack because i didn't feel well.
Since then for 2 weeks I started to have some anxiety that usually increases by night. My mouth is very dry while sleeping and my eyes burn when i wake up mid night. I have gases in my chest that keeps popping or moving.
So can withdrawals start now after being good for 6 weeks?

I stopped cymbalta 22 November 2017. I'm 31 years old.

I'm very sorry for the long post. I tried to squeeze 13 years in it :)

#2 fishinghat

fishinghat

    God-like

  • Active Members
  • PipPipPipPipPipPipPipPip
  • 7,474 posts
  • LocationMissouri

Posted 12 January 2018 - 11:04 AM

Welcome Bat

 

You did a good job of squeezing in that 13 years. lol  No problem with the length. What a rollercoaster of meds. The general feeling of researchers, from articles I have read, is that it takes the nerves around 2 years to completely recover from being exposed to psychiatric meds. In your case I would suspect that your nerves have been pulled too many directions at once.

 

I would say that in my years of being on this forum that I only remember one other member that had withdrawal symptoms start that long after coming of the Cymbalta. My gut is that it probably isn't withdrawal BUT...

 

Let me ask you a few questions. Exactly what symptoms have you been fighting the last few days and have you had ANY med changes during that time?

 

Hang in there and we will do everything we can to help. It will get better.


#3 fishinghat

fishinghat

    God-like

  • Active Members
  • PipPipPipPipPipPipPipPip
  • 7,474 posts
  • LocationMissouri

Posted 12 January 2018 - 11:22 AM

Sorry to bother you again Bat but I have been doing some reading of old posts.

 

1)  I have found 3 references to withdrawal symptoms not starting until well of the meds. The first case started 1 month after the last dose was taken. The other two cases started 2 and 3 months after the last dose.

 

2) A lot of members described their withdrawal as being delayed because it started late in the weaning process, not until they got down to 5 to 10 mg doses. this is actually when the bottom usually falls out and your symptoms skyrocket. From what I read of your post this is not your situation but rather symptoms started 6 weeks after the last dose right?

 

Sorry to ask so many questions.


#4 fishinghat

fishinghat

    God-like

  • Active Members
  • PipPipPipPipPipPipPipPip
  • 7,474 posts
  • LocationMissouri

Posted 12 January 2018 - 11:41 AM

It's me again!!
 
I looked through the medical journals and found some interesting information. Large use of alcohol or m******** can suppress the nervous system to the point of delaying withdrawal symptoms. A medicine called Suboxone can also cause this to happen to opiate withdrawal. SUBOXONE is a prescription medicine that contains the active ingredients buprenorphine and naloxone. It is used to treat adults who are dependent on (addicted to) opioids.


#5 Bat

Bat

    Newbie

  • Members
  • Pip
  • 5 posts

Posted 12 January 2018 - 11:57 AM

Thanks so much for your reply :)

During the 13 years i tried other drugs like abilify, seroquel, wellbutrin, and others...but not for a long time.

The last medicine I was on was 30 mg cymbalta for 5 month and i didn't take anything with it.
After the last dose:
The first 4-6 weeks i had only the brain zaps. Now i don't get the zaps.
After getting a flu on the 4th week and stopping working out for 2 weeks. I had an anxiety attack on the 6th week. i felt cold and kept shivering and muscles kept jerking for 15 minutes. Since then (during 6-7th week), i'm very anxious and feeling a bit gloomy. I have gases in my chest even though i'm monitoring what i eat for 2 weeks now. I feel sometimes that i'm cold near my heart that i'm about to shiver and my teeth to chatter. They don't actually chatter and i don't shiver but i feel that it will explode.
Also for 3 days during the week i felt pain in my middle finger when i put it under cold water or the weather is so cold.
I don't take caffeine at all.

#6 Bat

Bat

    Newbie

  • Members
  • Pip
  • 5 posts

Posted 12 January 2018 - 11:59 AM

I don't drink alcohol too

#7 fishinghat

fishinghat

    God-like

  • Active Members
  • PipPipPipPipPipPipPipPip
  • 7,474 posts
  • LocationMissouri

Posted 12 January 2018 - 01:05 PM

Ah, got it. That sounds like a mild withdrawal. I don't mean to under play how you feel but everything you mentioned has occurred with Cymbalta withdrawal. The fact that it comes and goes is a good sign. For the majority of us we feel absolutely horrible, pain, anxiety, zaps, digestive issues 24/7 for around 8 weeks after the last dose before we even get a brief sliver of reduced symptoms for an hour or two. In many cases there is just steady withdrawal for months. In my case it lasted 275 days before I could function at 50%.  

With the good spells you are having I would say that you may be in pretty good shape in another 8 weeks. By the way the pain is one of the last symptoms to fade as well as any nervous twitches and such. The zaps and digestive issues fade first.

 

I hope this helps. Just be a little more patient.


#8 Bat

Bat

    Newbie

  • Members
  • Pip
  • 5 posts

Posted 12 January 2018 - 03:15 PM

I hope you are much better now.

The worst feeling beside the anxiety is feeling unsafe that i'm not taking a medicine. Can my body after 13 years combat anxiety and panic attacks with no help?
Before the 13 years i was taking caffeine which i found causes me panic attacks and anxiety only 2 years ago. One cup of coffee in the morning means a panic attack at night.
The things i can do is to stop caffeine, limit refined sugar intake and exercise. Is this enough to live without panic attacks and anxiety after the withdrawal period?

Can I lift weights (strength training) while in this phase?

Your answers sure helped. Thanks so much for your time.

My advice to anyone with anxiety or panic attacks is to stop caffeine for a month or two and see if this helps.

#9 fishinghat

fishinghat

    God-like

  • Active Members
  • PipPipPipPipPipPipPipPip
  • 7,474 posts
  • LocationMissouri

Posted 12 January 2018 - 03:23 PM

Your right. Caffeine is a no go.

 

Yes you can exercise during this period but don't overdo it. Over doing it can cause a relapse in symptoms.

 

We have a thread called "and the answer to your question..." in the Medical Support" section. It covers what to eat, supplements, changes in life style, etc. I would suggest starting there and ask us any questions at all. If we don't have the information we can usually find it.

 

I would say one thing. Start out by changing one thing at a time to see if it helps you. Then move on to the next thing. If you change too many things at once and it makes you feel worse then you don't know what caused the problem. One thing at a time. This is all about time and patience. We will stick with you all the way. You are not alone.


  • Bat likes this

#10 Bat

Bat

    Newbie

  • Members
  • Pip
  • 5 posts

Posted 12 January 2018 - 03:42 PM

Thank you so much for your help

#11 fishinghat

fishinghat

    God-like

  • Active Members
  • PipPipPipPipPipPipPipPip
  • 7,474 posts
  • LocationMissouri

Posted 12 January 2018 - 05:08 PM

You are very welcome.





0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users